Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 3 de 3
Filter
Add filters

Language
Document Type
Year range
2.
Chest ; 162(4):A1276-A1277, 2022.
Article in English | EMBASE | ID: covidwho-2060793

ABSTRACT

SESSION TITLE: Challenges in Asthma SESSION TYPE: Rapid Fire Case Reports PRESENTED ON: 10/18/2022 10:15 am - 11:10 am INTRODUCTION: Dupilumab is one of the recently developed biological anti-asthma medications which is a human IgG4 monoclonal antibody. Dupliumab inhibits the biological effects of both IL-4 and IL-13. In 2018, Dupilumab was approved for treating moderate to severe asthma with an eosinophilic phenotype or with oral corticosteroid-dependent asthma. Transient, laboratory eosinophilia is a common side effect of Dupilumab, but clinical consequences are hardly ever reported. CASE PRESENTATION: We present a 66-year-old female patient with history of severe persistent asthma with an eosinophil's baseline of 1403 cells/mm3. She was started on Dupilumab a month prior to presenting to our hospital with shortness of breath, facial rash, recurrent fever and fatigue. Upon further investigations, patient was found to have severe peripheral eosinophilia (35%, absolute eosinophil count of 6100 cells/mm3), imaging studies that included CT scan of the chest showed patchy pulmonary consolidations, ground glass opacification and mediastinal lymphadenopathy. Non-invasive infectious work up including COVID-19 was negative. Then, patient underwent fiberoptic bronchoscopy with bronchoalveolar lavage (BAL), transbronchial biopsy, ultrasound guided lymph node fine needle aspiration and endobronchial biopsy (for diffuse endobronchial nodular lesions). Infectious work up from the BAL was negative but the BAL cytology showed eosinophilic alveolitis (31%). Histopathologic examination of the above biopsies showed significant interstitial inflammation with predominant eosinophils. Subsequently, Dupilumab was discontinued, and patient was started on prednisone 60 mg daily with remarkable eosinophils count reduction from a peak of 11,232 to 84 cells/mm3 along with significant improvement in her symptoms. CT chest 8 weeks later showed near complete resolution of pulmonary opacities. DISCUSSION: Dupilumab is an effective treatment for moderate to severe persistent asthma, by lowering rates of asthma exacerbation, as well as better lung function and asthma control. However, it has been reported that dupilumab can rarely cause a state of significant hyper-eosinophilia, which can rarely lead to complications such as eosinophilic pneumonia. Our patient was treated with dupilumab for her severe persistent asthma and after an intensive work up, we reached a diagnosis of severe Dupilumab induced hyper–eosinophilia leading to eosinophilic pneumonia and skin rash. CONCLUSIONS: We believe that this unique report is an important add to the reports in literature as it describes this rare entity in the differential diagnosis. Monitoring serum eosinophils count closely for the first few weeks of treatment with dupilumab should be considered, particularly for patients with unusual high level of eosinophils at baseline, to prevent severe complications. We believe that more studies are needed to better describe dupilumab induced severe hyper–eosinophilia Reference #1: Pelaia, Corrado, et al. "Dupilumab for the treatment of asthma.” Expert opinion on biological therapy 17.12 (2017): 1565-1572 Reference #2: Castro, Mario, et al. "Dupilumab efficacy and safety in moderate-to-severe uncontrolled asthma.” New England Journal of Medicine 378.26 (2018): 2486-2496 Reference #3: Menzella, Francesco, et al. "A case of chronic eosinophilic pneumonia in a patient treated with dupilumab.” Therapeutics and clinical risk management 15 (2019): 869 DISCLOSURES: No relevant relationships by Hamza Alsaid No relevant relationships by Mark Cowan No relevant relationships by Kamel Gharaibeh no disclosure on file for Kathryn Robinett;Consultant relationship with Medtronic Please note: 1 year Added 04/04/2022 by Ashutosh Sachdeva, value=Consulting fee Consultant relationship with Intuitive Inc Please note: Intermittent Added 04/04/2022 by Ashutosh Sachdeva, value=Consulting fee Consultant relationship with MErit Please note: 2 years Added 04/04/2022 by Ashutosh Sa hdeva, value=Consulting fee Scientific Medical Advisor relationship with AMBU Please note: 6 months Added 04/04/2022 by Ashutosh Sachdeva, value=Consulting fee

3.
Neurology ; 98(18 SUPPL), 2022.
Article in English | EMBASE | ID: covidwho-1925242

ABSTRACT

Objective: The COVID-19 vaccination has been shown to be effective at protecting against severe COVID-19 related symptoms and death. However, many people have reported side effects after receiving the vaccination. Majority of them are mild, nonspecific, and go away within a few days. A few of the side effects are serious. It is important for neurologists to be aware of fatal side effects for appropriate cares. We present an unusual presentation of Guillain-Barré syndrome (GBS) post COVID-19 vaccine, bilateral facial nerve paralysis preceded by significant weakness in the lower extremities. Background: NA Design/Methods: NA Results: A 66-year-old male presented with right facial weakness which later progressed to bilateral facial paresis with difficulty in swallowing. Sixteen days prior, he received the Johnson & Johnson COVID-19 vaccine. The patient also reported development of myalgia and highgrade fever two days after the vaccination. The brain MRI was negative for acute changes and subsequently, the patient developed bilateral lower extremity weakness. The lumbar MRI revealed evidence of diffuse enhancement and mild thickening of all the nerve roots of the cauda equina. A lumbar puncture was performed, and CSF analysis showed albuminocytologic dissociation. He was diagnosed with GBS, and responded to IV immunoglobuin infusions. Conclusions: GBS is a rare neurological disorder in which the immune system attacks nerves and can result in progressive muscle weakness, numbness, and pain. Adenovirus vector is listed as a rare side effect of COVID-19 vaccine. We highlight the importance of recognizing GBS as a potential side effect of the COVID-19 vaccination.

SELECTION OF CITATIONS
SEARCH DETAIL